Hail, Lucas
- When
- May 21, 1:35 PM EST to 1:40 PM EST
- Where
- Lucas County, Toledo
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -83.550
Penny to nickel size hail was observed.
22 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 21, 1:23 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
223 PM EDT FRI MAY 21 2004
.DISCUSSION...
HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA. LINE
STARTING TO PIVOT AND TRAIN OVER NE IN AND NW OH. AM VERY CONCERNED
ABOUT N CENTRAL OHIO WHERE FLOODING ALREADY OCCURED THIS AM.
REMAINDER OF DISCUSSION BELOW....
BUSY DAY WITH ALL OF THE MORNING FLOODING...AND NOW THE SEVERE
WEATHER...SO NOT A GREAT DEAL OF TIME FOR DISCUSSION. MAIN FOCUS
WILL BE THE SHORT TERM. LOOKS LIKE THE DEVELOPING LINE WILL PASS
THRU CLE AREA BY 22Z AND ERI BY 03Z OR SO. AM CONCERNED ABOUT HOW
THE LINE IS BECOMING ORIENTED. WAS ORIENTED N-S...AND IT IS NOW
PIVOTING TO A MORE NE-SW ORIENTATION. MAY NEED TO GO WITH A FLOOD
WATCH IF TSTMS START TO TRAIN OVER ONE SPOT. FFG FOR SOME OF THE
SATURATED AREAS ONLY 1.4 INCHES IN 3 HRS AND .7 INCH IN 1 HR. GOOD
NEWS IS THAT PCPN MAY END AFTER THIS LINE MOVES THRU AS WILL BE IN
THE WARM SECTOR OVERNIGHT. SHOULD BE WARM AND MUGGY TONIGHT WITH
TEMPS IN THE UPR 60S. DWPTS IN THE 70S MAY EVEN KEEP TEMPS EVEN
WARMER OVERNIGHT.
AREA SHOULD BE CAPPED OFF FOR PART OF THE DAY ON SAT IN THE WARM
SECTOR. CAPES DO RISE TO AROUND 2000 J/KG...WITH A WEAKENING CAP. AM
A LITTLE CONCERNED ABOUT THE VORT WHICH THE ETA SHOWS MOVING THRU
DURING THE AFTN. WILL KEEP CHC POPS...MAINLY IN THE AFTN. COULD SEE
A 90 DEG READING WITH FULL SUN AND 850MB TEMPS BTWN 16 AND 18C.
CONTINUED HOT AND MUGGY FOR SAT NIGHT AND SUN. WILL KEEP A CHC OF
THUNDER OVERNIGHT WITH ANY POSSIBLE MCS OVERNIGHT. WILL KEEP A CHC
OF THUNDER ON SUNDAY AND SUN NIGHT AS THE UPR TROUGH APPROACHES AND
THE FRONT BECOMES STATIONARY OVER NRN OH SUN NIGHT AND MON. TEMPS
CONTINUED WELL ABV NORMAL.
HPC GUIDANCE LOOKS VERY REASONABLE FOR THE EXTENDED. STILL LOOKS
LIKE A COOLDOWN FOR THE MIDDLE OF NEXT WEEK AS THE UPR LOW OVER THE
PAC NW EJECTS INTO THE PLAINS TUE AND INTO THE GTLKS BY WED. COOLEST
DAY OF THE EXTENDED LOOKS LIKE IT WILL BE WED WITH HIGHS ONLY IN THE
60S. WILL ATTEMPT TO GO DRY ON THU WITH RIDGING OVERHEAD BUT THE GFS
SHOWS WARM ADVECTION QUICKLY BUILDING INTO THE LAKES BY THU NIGHT AS
HEIGHTS BUILD ACROSS THE REGION. STILL LOOKS LIKE A RELATIVELY WET
PATTERN IN THE EXTENDED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH TONIGHT.
SEVERE THUNDERSTORM WATCH UNTIL 5 PM WEST OF CLE TO MILLERSBURG
LINE.
PA...FLOOD WATCH THROUGH TONIGHT.
&&
MRDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 724 AM EDT FRI MAY 21 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211423- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 724 AM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SPC HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTH OHIO AND NORTHWEST PENNSYLVANIA TODAY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 125 PM EDT FRI MAY 21 2004 OHZ003-006>008-017-018-027-211815- HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH- 125 PM EDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS IN MOVING ACROSS MUCH OF SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA. THESE STORMS ARE MOVING EAST IN BETWEEN 50 TO 60 MILES AN HOUR AND WILL BE MOVING INTO NORTHWEST OHIO BY 2 PM. THE STORMS ARE EXPECTED TO REACH TOLEDO...BOWLING GREEN AND FINDLAY AROUND 230 PM. THESE STORMS WILL MOVE TO THE COUNTIES EAST OF THESE CITIES AROUND 300 PM. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN NORTHERN INDIANA. IF THESE STORMS MAINTAIN CURRENT MOVEMENT AND INTENSITY...WARNINGS MAY NEED TO BE ISSUED WITHIN THE NEXT FEW HOURS. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS. GARNET
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
22 hail. Local standard time, as filed.
Penny to nickel size hail was observed.
Penny size hail was observed.
Quarter to golf ball size hail was observed. Many cars were damaged.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed northeast of Marion.
Penny size hail was observed.
Quarter size hail was observed two miles east of Lodi.
Penny to nickel size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399641, 5399713, 5399577, 5399704, 5399708, 5399710, 5399709, 5399715, 5399714, 5399574, 5399718, 5399719, 5399717, 5399576, 5399705, 5399716, 5399573, 5399711, 5399706, 5399712, 5399575, 5399707.